MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
After the dfw225 intraocular lens (iol) was fully inserted into the patient's ocular dexter (right eye) it was reported the capsule tore/collapsed.The iol was removed and the same procedure was completed with a non-johnson & johnson surgical vision lens, diopter size unknown.Outcome does not significantly interfere with activities of daily life and patient status is unknown.No further information is available.
 
Additional Manufacturer Narrative
Additional information: patient weight and ethnicity and race: unknown/asked information unavailable.Date implanted: not applicable, as the iol was removed and replaced during the same procedure.Date explanted: not applicable, as the iol was removed and replaced during the same procedure, therefore not explanted.Health effect - impact code: 4631 iol removal and replacement device evaluation: at the time of the investigation, device was not available for evaluation, therefore no testing could be performed.The reported event cannot be confirmed.Manufacturing record review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 27-feb-2023.Section h-3: device returned to manufacturer: yes.Device evaluation: the complaint handpiece was received inside of the original folding carton.No iol was received as part of this return.Visual inspection under magnification revealed that the handpiece was received with the plunger rod fully advanced.The handpiece was inspected and, no issues that could cause or contribute to the complaint issue could be identified.The complaint issue reported could not be verified.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16415115
Report Number3012236936-2023-00339
Device Sequence Number3504663
Product Code MFK
UDI-Device Identifier05050474751941
UDI-Public(01)05050474751941(17)240427
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale